Anaes Cases · Perioperative cardiac arrest
Anaphylaxis-induced cardiac arrest
Short case — anaphylaxis cardiac arrest. Modified ALS with early IM adrenaline, fluid, vasopressors, bronchodilator; tryptase; post-ROSC care and follow-up.
On this page
Study tools
Target exams
ANZCAFRCAABAEDAIC
Prompt
Five minutes after antibiotic at induction, the patient develops severe hypotension, bronchospasm, rash, then pulseless electrical activity. Diagnose and manage.
Presentation
Five minutes after cefazolin at induction of general anaesthesia, blood pressure falls from 120 to 40, airway pressure rises from 20 to 45, saturation falls to 85 per cent, widespread rash appears, and ECG shows PEA. Diagnose and manage.[38810777]
References2ShowHide
- [1]Braz LG, et al. Mechanisms and risk factors for anesthesia-related cardiac arrest. Braz J Anesthesiol, 2024.PMID 38810776
- [38810777]Bersten AD, Soni N (eds) Oh's Intensive Care Manual. 8th edition, Elsevier, 2018.